Hail, Prentiss
- When
- April 7, 1:00 PM CST to 1:05 PM CST
- Where
- Prentiss County, 1 mi E of Booneville
- Measured
- 0.88 in hail
- Property damage
- $50
- Reported by
- BROADCAST MEDIA
- Coordinates
- 34.650, -88.533
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 7, 9:50 AM CST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1050 AM CDT THU APR 7 2005 .DISCUSSION...LATEST ANALYSIS PLACES STACKED SURFACE AND UPPER LEVEL LOW PRESSURE ACROSS SOUTHWEST TENNESSEE. 12Z UPPER AIR ANALYSIS DEPICTS SEVERAL SHORTWAVE LOBES ROTATING AROUND THE LOW. MAIN FORECAST CONCERNS FOR THIS AFTERNOON WILL BE THUNDER POTENTIAL AND TEMPERATURES. MODEL SOUNDINGS PRODUCE 600-700 J/KG OF CAPE...LI/S AROUND -2...AND SHOWALTER VALUES APPROACHING ZERO. WILL MENTION NUMEROUS RAIN SHOWERS WITH ISOLATED THUNDERSTORMS FOR THIS AFTERNOON. I THINK MOST AREAS WILL JUST HAVE A RUMBLE OR TWO AT BEST AS A COUPLE OF LIGHTNING REPORTS WERE REPORTED OVER THE PAST HOUR. TEMPERATURES ACROSS THE MID SOUTH ARE CURRENTLY IN THE UPPER 50S TO LOWER 60S AND WILL MAKE ADJUSTMENTS BASED UPON CURRENT TRENDS SINCE CLOUD COVER WILL KEEP TEMPERATURES MOSTLY STEADY OR RISE A FEW DEGREES AT BEST THIS AFTERNOON. PRECIPITATION SHOULD GRADUALLY BEGIN TO DIMINISH TONIGHT AS LOW PRESSURE MOVES EAST. UPDATED GRIDS WILL BE PUBLISHED SHORTLY. CJC .PREV DISCUSSION...ISSUED 130 AM CDT THU APR 7 2005. WEATHER HAS QUIETED DOWN THIS MORNING. LINE OF THUNDERSTORMS THAT PRODUCED SOME SEVERE WEATHER IN THE CWA DURING THE EVENING HAS PUSHED WELL EAST OF THE AREA. SOME SCATTERED SHOWERS AND A FEW ISOLATED THUNDERSTORMS ARE CURRENTLY MOVING ACROSS EASTERN ARKANSAS AT THIS TIME. THESE SHOWERS AND THUNDERSTORMS ARE IN ASSOCIATION WITH AN UPPER LEVEL LOW PRESSURE SYSTEM CURRENTLY LOCATED OVER CENTRAL ARKANSAS THIS MORNING. THE UPPER LOW IS EXPECTED TO CONTINUE MOVING EASTWARD ACROSS NORTH MISSISSIPPI TODAY. SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP AS THE LOW MOVES ACROSS THE CWA. ANY THUNDERSTORMS THAT OCCUR TODAY IS EXPECTED TO STAY BELOW SEVERE LIMITS AS CLOUD COVER WILL KEEP INSTABILITY WEAK ACROSS THE CWA. UPPER LOW WILL EXIT CWA BY THIS EVENING. ALTHOUGH EXPECT CHANCES OF SHOWERS TO CONTINUE INTO TONIGHT AS THE CWA WILL BE ON THE BACK SIDE OF THE LOW. ANY PRECIPITATION THAT OCCURS TODAY AND TONIGHT WILL BE ON THE LIGHT SIDE SO WILL ALLOW THE FLOOD WATCH TO EXPIRE WITH THIS PACKAGE. AN UPPER RIDGE WILL BUILD INTO THE MIDSOUTH BY FRIDAY NIGHT. THIS WILL ALLOW FOR DRY AND PLEASANT CONDITIONS TO OCCUR FOR MUCH OF THE WEEKEND ACROSS THE CWA. HIGH TEMPERATURES WILL BE IN THE MID TO UPPER 70S WITH LOWS IN THE MID TO UPPER 50S DURING THIS TIME. CLOUDS WILL BEGIN TO INCREASE BY SUNDAY AS THE NEXT LOW PRESSURE SYSTEM BEGINS TO APPROACH THE AREA. EXPECT RAIN CHANCES TO HOLD OFF UNTIL LATE SUNDAY NIGHT. THE SYSTEM WILL BE SLOW TO MOVE OUT OF THE REGION SO CHANCES FOR SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THE END OF THE FORECAST PERIOD. RIGHT NOW...THE BEST CHANCE FOR RAIN OUT OF THIS TIME PERIOD WILL OCCUR MONDAY NIGHT AS THE WARM FRONT PUSHES NORTHWARD OVER THE CWA. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && KRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT THU APR 7 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-081100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 400 AM CDT THU APR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE OVER THE MIDSOUTH TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE SYSTEM THROUGH THE MIDSOUTH. THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS DUE TO THE LACK OF INSTABILITY OVER THE AREA. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS ACTIVATION IS NOT ANTICIPATED AT THIS TIME. KRM
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1234 PM CDT THU APR 7 2005 MSZ004-071830- TIPPAH MS- 1234 PM CDT THU APR 7 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPPAH COUNTY. A STRONG THUNDERSTORM PRODUCING SMALL HAIL WAS LOCATED 7 MILES NORTHWEST OF RIPLEY AT 1234 PM CDT...MOVING EAST AT 5 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN TIPPAH COUNTY...INCLUDING THE CITY OF RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 101 PM CDT THU APR 7 2005 MSZ014-071845- UNION MS- 101 PM CDT THU APR 7 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...UNION COUNTY. A STRONG THUNDERSTORM PRODUCING SMALL HAIL WAS LOCATED 8 MILES NORTHWEST OF NEW ALBANY AT 101 PM CDT...MOVING EAST AT 5 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN UNION COUNTY...INCLUDING THE CITY OF NEW ALBANY...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 122 PM CDT THU APR 7 2005 MSZ009-071915- PRENTISS MS- 122 PM CDT THU APR 7 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...PRENTISS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF JUMPERTOWN AT 122 PM CDT...MOVING EAST AT 5 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN PRENTISS COUNTY...INCLUDING THE CITY OF BOONEVILLE...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 140 PM CDT THU APR 7 2005 MSZ024-071930- MONROE MS- 140 PM CDT THU APR 7 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MONROE COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF AMORY AT 140 PM CDT...MOVING EAST AT 5 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN MONROE COUNTY...INCLUDING THE CITIES OF AMORY AND NETTLETON...SHOULD MONITOR THIS STORM CLOSELY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 148 PM CDT THU APR 7 2005 MSZ005-071945- ALCORN MS- 148 PM CDT THU APR 7 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...ALCORN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST OF HINKLE AT 148 PM CDT...MOVING EAST AT 5 MPH. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN ALCORN COUNTY...INCLUDING THE CITY OF CORINTH...SHOULD MONITOR THIS STORM CLOSELY.
The Columbus AFB radar (KGWX), 86 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2005Every state in 2005This day in weather historyWarnings in Mississippi, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443792.